Alert archive / Wyoming / High Wind Warnings in 2017

High Wind Warning 5, NWS Riverton, WY

February 7, 20174 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Feb 7, 2017, 3:02 PM MST for 4 counties in Wyoming. It took effect at Feb 7, 2017, 5:00 PM MST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 7, 2017, 3:02 PM MST (22:02 UTC)
In effect from
Feb 7, 2017, 5:00 PM MST
Expired
Feb 8, 2017, 5:00 AM MST
In force
12 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 68 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 9:50 PM MSTNON-TSTM WND GST 623 N Kemmerer, WYKEMMERER AIRPORT /EMM/.
Feb 7, 10:38 PM MSTNON-TSTM WND GST 608 E Rock Springs, WYROCK SPRINGS AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS75 KRIW 072202
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
302 PM MST Tue Feb 7 2017

...HIGH WIND WARNING FOR SOUTHERN AND PORTIONS OF CENTRAL WYOMING
FOR TONIGHT AND WEDNESDAY...

...HIGH WIND WATCH FOR THE LANDER FOOTHILLS FOR TONIGHT...

WYZ019-080915-
/O.UPG.KRIW.HW.A.0004.170208T0000Z-170208T1200Z/
/O.NEW.KRIW.HW.W.0005.170208T0000Z-170208T1200Z/
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
302 PM MST Tue Feb 7 2017

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

The National Weather Service in Riverton has issued a High Wind
Warning, which is in effect until 5 AM MST Wednesday. The High
Wind Watch is no longer in effect. 

* TIMING...AFTER A LULL TODAY. WINDS WILL INCREASE AGAIN TONIGHT
  AFTER THE COLD FRONT RETREATS FARTHER BACK TO THE NORTHEAST.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH
  EXPECTED. 

* IMPACTS...VERY STRONG CROSSWINDS AT TIMES ON NORTH SOUTH
  PORTIONS OF ROADWAYS INCLUDING HIGHWAYS 287 AND 220. THERE MAY 
  BE POCKETS OF BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ027>030-080915-
/O.UPG.KRIW.HW.A.0004.170208T0000Z-170208T1200Z/
/O.NEW.KRIW.HW.W.0005.170208T0000Z-170209T0000Z/
South Lincoln County-Rock Springs and Green River-Flaming Gorge-
East Sweetwater County-
Including the cities of Kemmerer, Cokeville, Rock Springs, 
Green River, and Wamsutter
302 PM MST Tue Feb 7 2017

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY...

The National Weather Service in Riverton has issued a High Wind
Warning, which is in effect until 5 PM MST Wednesday. The High
Wind Watch is no longer in effect. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON. STRONG WINDS
  WILL OCCUR FOR TONIGHT AND WEDNESDAY WITH THE STRONGEST WINDS 
  EXPECTED JUST BEFORE SUNRISE WEDNESDAY MORNING.

* WINDS...AT 3 PM, THE WEST WINDS WERE ALREADY GUSTING TO 51 MPH
  AT THE ROCK SPRINGS AIRPORT. WESTERLY WINDS OF 30 TO 40 MPH 
  WITH GUSTS TO 60 MPH EXPECTED TONIGHT AND WEDNESDAY.

* IMPACTS...VERY STRONG CROSSWINDS AT TIMES ON NORTH SOUTH
  PORTIONS OF ROADWAYS. INTERSTATE 80 WILL BE IMPACTED. THERE MAY
  BE POCKETS OF BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ018-080915-
/O.CON.KRIW.HW.A.0004.170208T0000Z-170208T1200Z/
Lander Foothills-
Including the city of Lander
302 PM MST Tue Feb 7 2017

...HIGH WIND WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

* TIMING...AFTER A LULL TODAY. WINDS MAY INCREASE AGAIN THIS
  DURING THE REMAINDER OF THIS AFTERNOON AND MAY BECOME HIGH 
  AGAIN TONIGHT. 

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* IMPACTS...VERY STRONG CROSSWINDS AT TIMES ON NORTH SOUTH 
  ROADWAYS. THERE MAY BE POCKETS OF BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TEAM RIVERTON
2 follow-up statements
471 
WWUS75 KRIW 080023
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
523 PM MST Tue Feb 7 2017

...HIGH WIND WARNING FOR SOUTHERN AND PORTIONS OF CENTRAL WYOMING
FOR TONIGHT AND WEDNESDAY...

WYZ018-081200-
/O.UPG.KRIW.HW.A.0004.000000T0000Z-170208T1200Z/
/O.EXA.KRIW.HW.W.0005.000000T0000Z-170208T1200Z/
Lander Foothills-
Including the city of Lander
523 PM MST Tue Feb 7 2017

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

The National Weather Service in Riverton has issued a High Wind
Warning, which is in effect until 5 AM MST Wednesday. The High
Wind Watch is no longer in effect. 

* TIMING...Strong winds are expected to mix down into the Lander
  Foothills at times tonight. 

* WINDS...West to southwest wind between 30 and 40 mph with gusts
  up to 65 mph are expected at times.

* IMPACTS...Mainly to transportation. Enhanced blow over risk for
  light and high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ019-081200-
/O.CON.KRIW.HW.W.0005.000000T0000Z-170208T1200Z/
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
523 PM MST Tue Feb 7 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* TIMING...Strong to damaging winds are expected all night.

* WINDS...West to southwest 30 to 40 mph with gusts exceeding 60
  mph will be common. Windier locations could see gusts exceed 80
mph at times. At 450 PM, a sensor near Muddy Gap measured a 94 
mph wind gust.

* IMPACTS...Mainly to transportation. Extreme blow over risk for
  light and high profile vehicles including along highways 287,
  789. There may be pockets of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ027>030-081200-
/O.CON.KRIW.HW.W.0005.000000T0000Z-170209T0000Z/
South Lincoln County-Rock Springs and Green River-Flaming Gorge-
East Sweetwater County-
Including the cities of Kemmerer, Cokeville, Rock Springs, 
Green River, and Wamsutter
523 PM MST Tue Feb 7 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* TIMING...Very strong westerly winds will continue tonight and
  Wednesday. The strongest winds are expected just before sunrise
  Wednesday morning.

* WINDS...West to southwest winds of 30 to 40 mph with gusts to 65
  mph will be common. At 353 PM, the Rock Springs Airport measured
  a wind gust of 59 mph.

* IMPACTS...Mainly to transportation. Extreme blow over risk for
  light and high profile vehicles especially along north to south
  orientated highways. Travel along Interstate 80 will be impacted
  by these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Team Riverton/21
461 
WWUS75 KRIW 081159
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
459 AM MST Wed Feb 8 2017


WYZ027>030-081300-
/O.CAN.KRIW.HW.W.0005.000000T0000Z-170209T0000Z/
South Lincoln County-Rock Springs and Green River-Flaming Gorge-
East Sweetwater County-
Including the cities of Kemmerer, Cokeville, Rock Springs, 
Green River, and Wamsutter
459 AM MST Wed Feb 8 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Riverton has cancelled the High
Wind Warning. 

Winds have diminished below high wind thresholds across the area 
early this morning. West wind at 25 to 35 mph with gusts 40 to 50 
mph will continue through the afternoon. 

$$

WYZ018-081300-
/O.EXP.KRIW.HW.W.0005.000000T0000Z-170208T1200Z/
Lander Foothills-
Including the city of Lander
459 AM MST Wed Feb 8 2017

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Winds have diminished across the area early this morning.

$$

WYZ019-081300-
/O.EXP.KRIW.HW.W.0005.000000T0000Z-170208T1200Z/
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
459 AM MST Wed Feb 8 2017

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Winds will continue to diminish across the area through mid-
morning. Local wind gusts over 50 mph may still be encountered 
along U.S. Highway 287 between Jeffrey City and Muddy Gap today. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 7, 10:13 AM MST, 4 hours 49 minutes earlier.

Area forecast discussion, Feb 7, 10:13 AM MST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1013 AM MST Tue Feb 7 2017

.SHORT TERM...Tuesday through Thursday night

We will again divide the discussion into West and East of the Divide
portions.

West of the Divide...

Once again, quite a complex situation across the west as the train
of moisture continues to move into the area. The models and radar
continue to show more moisture to the west moving into the area.
There could be a bit of a lull this morning with the area in between
systems. However, lull does not mean stop. However, one more round
of heavier snow will move in for this afternoon with good upper
level divergence provided by the left front quadrant of an 150 knot
jet. Meanwhile, some snow will also spread across the Interstate 80
corridor with some accumulation possible. We will likely go with an
special weather statement for now but this may have to be
reevaluated. In addition, with the Interstate 80 corridor moving
into the right front quadrant of the jet providing some downward
forcing late today into tonight and 700 millibar winds climbing to
70 knots it will get quite windy late today and tonight across the
I-80 corridor. As a result, we will continue the high wind watch
for this period as well.

At this point, there looks be a short break during the day on
Wednesday as some shortwave ridging builds across the area with only
some light snow continuing in the mountains. However, there looks to
be no rest for the weary as yet another in the seemingly never
ending train of moisture and Pacific systems moves in. This one,
however, may pose a bit of a different problem. The problem is that
this one is warmer than the previous couple, significantly warmer as
a matter of fact. The models show 700 millibar temperatures rising
to minus 1 in some cases close to 0 degrees C. This would raise snow
levels to as high as 8000 to 8500 feet by Thursday afternoon. This
system is very wet as well with over an inch of precipitation
possible. This would mean more heavy snow in the mountains. However,
the problem could be in the valleys where the rain could fall on the
snowpack and cause possible rapid melting. And in the mountains,
avalanche danger could increase with heavy wet snow falling on the
snowpack. Definitely something to watch.

East of the Divide...

Quite a complex situation seeing up for the area over the next 24
hours or so. A cold front is currently dropping southward around 1
am with many areas seeing a 20 degree drop in around 20 minutes. The
question is how far south will it get? This will have a big bearing
on temperatures. The front is shallow so it could have trouble
getting over the Owl Creeks for example. For now, we made few
changes. There is also some snow occurring across northern Wyoming
with a bit of upper level divergence from a jet stream riding by to
the north. This should end by sunrise.

However, an interesting situation is setting up for this afternoon.
And this has a lot to do with here the front decides to set up.
There will be some moisture overrunning the front as it begins to
lift north. In addition, there will be some forcing with the potent
150+ knot jet moving in from the west. The result could be a brief
period of heavy precipitation this afternoon or evening. For now,
the models are zeroing in on Natrona County and southern Johnson
County especially. And the timing could be interesting, right around
rush hour. Temperatures could be borderline so some could fall as
rain though. The precipitation should lift out fairly quickly
however to the north will all areas mainly dry by Wednesday
morning.

The other concern will be for wind. Wind is decreasing so we will
cancel the high wind warning. However, a favorable pattern is
setting up for the Green and Rattlesnake Range once again with
strong 700 millibar southwest flow so we will hoist a high wind
watch for that area. We will also but one up for the Lander
Foothills with the strong winds coming over the Wind River Range.
The threat of these strong winds should end Wednesday morning as
the jet support moves away to the east.

Wednesday at this point looks to be fairly quiet with breezy
conditions and near normal temperatures. Mainly dry weather will
continue into Thursday. However, the threat for wind will once again
increase as another Pacific system moves into the west and tightens
the pressure gradient. With favorable southwest flow and 700
millibar winds climbing above 50 knots once again, more high wind
highlights may be needed from the Red Desert through Casper. It will
be a rather mild day however, with some areas possibly reaching the
50 degree mark.

.LONG TERM...Friday Through Tuesday

Synopsis...A Pacific cold front will move southeast across the area
on Friday shifting the heavier amounts of rain and snow into
southern Wyoming through the day, with precipitation tapering off
Friday night.  A Canadian cold front will push south across the area
on Saturday with scattered areas of light snow, gusty north wind
and cooler temperatures.  High pressure will build in Sunday through
early next week bringing an extended period of dry weather,
generally light wind and seasonally mild temperatures.

Discussion...Synoptic pattern at the outset on Friday morning
consists of splitting trough along the west coast with flat ridge
downstream across the CONUS.  Northern stream shortwave will be
racing over the top of the ridge across the northern Plains with
associated cold front pushing SE across Wyoming.  The cold frontal
passage Friday morning will drop snow levels to the valley floors
across western Wyoming with precipitation rates decreasing.  Heavier
precipitation along and ahead of the front will gradually shift into
southern Wyoming through the day, from the Star Valley to the I80
corridor.  Precipitation mainly falling as snow behind the cold
front, with snow levels 8000-8500 feet ahead of the front, so mostly
rain or a rain and snow mix during the day across Interstate 80. A
brief period of heavier snow may occur across southern Wyoming
Friday night with the frontal passage with heavier precipitation
shifting south of the area Saturday morning.

Split upper trough will move across the area on Saturday with
northern stream shortwave outrunning southern stream into northern
plains.  Southern stream cutoff low eventually gets pinched off
over the desert SW on Sunday as upper ridge folds into the northern
Rockies over the SW low.  GFS is an outlier dropping clipper system
and associated dry cold front across the area on Tuesday with both
ECMWF and Canadian showing broader ridging keeping colder air well
east of the area.  Very mild and windy conditions Thursday and
Friday should continue to eat away at the lower elevation snowpack,
so forecast shows weak inversions over the lower basins, but overall
seasonably mild daytime temperatures will be the rule under mostly
clear skies.

&&

.AVIATION.../18Z ISSUANCE/

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

Snow will continue across the area through this afternoon. Then the
snow will decrease somewhat after 00Z Wed in the valleys, but a
steady light snow will continue in the mountains through tonight.
MVFR to IFR conditions will prevail at the terminal sites with LIFR
at times through 00Z. Then KJAC will stay between MVFR to IFR after
00Z through 12Z Wed. KBPI and KPNA airports will see improving
conditions after 00Z. KRKS airport will also see some snow at times
through 00Z Wed with MVFR conditions at times. The wind will pick up
at KRKS airport after 02Z Wed. Strong wind speeds at ridgetop levels
will continue to produce low level wind shear around KJAC airport
today.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

Snow will remain widespread across the Absaroka and Wind River
mountains through tonight. IFR to MVFR ceilings and visibilities
will be widespread over the mountains, obscuring higher terrain
above 8000 feet east of the Continental Divide. Strong wind speeds
at ridgetop levels will produce areas of low level wind shear
through this afternoon. A cold front will align itself along the
continental divide this morning through this afternoon. Areas of
MVFR ceilings will occur along with scattered light snow. The front
will lift back northeast through KCPR in the afternoon with the
southwest wind returning.
&&

.FIRE WEATHER...

Periods of snow will continue across western Wyoming through
today. Meanwhile, East of the Divide a cold front will stall along
the continental divide. Rain and snow showers may develop this
afternoon along the front and then lift northward through the day.
High winds will likely develop across the interstate 80 corridor
and Green and Rattlesnake Range. Quieter weather will prevail
Wednesday before another system moves into the west for Thursday
with more rain and snow in the west and potential high wind in the
east.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from this afternoon through late tonight for
WYZ018-019-027>030.

Winter Storm Warning until 5 PM MST this afternoon for WYZ001-
012>014-023>025.

Winter Weather Advisory until 5 PM MST this afternoon for WYZ002-
015-016-026-027.

&&

SHORT TERM...Hattings
LONG TERM...AEM
AVIATION...AR/PS
FIRE WEATHER...Hattings
Hazardous weather outlook, Feb 7, 2:45 PM MST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
245 PM MST Tue Feb 7 2017

WYZ001>020-022>030-081200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
245 PM MST Tue Feb 7 2017

...WINTER STORM WARNINGS AND ADVISORIES FOR THE WESTERN MOUNTAINS,
FOOTHILLS AND VALLEYS THROUGH 5 PM TODAY...

...HIGH WIND WARNING TONIGHT AND WEDNESDAY FOR SWEETWATER
COUNTY...
...HIGH WIND WARNING FOR THE GREEN AND RATTLESNAKE RANGES TONIGHT...
...HIGH WIND WATCH FOR THE LANDER FOOTHILLS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE ACROSS THE WEST TODAY. PLEASE SEE WINTER
WEATHER PRODUCTS AND FORECASTS FOR DETAILS.

HIGH WINDS EXPECTED TONIGHT AND WEDNESDAY ACROSS THE I-80
CORRIDOR AND TONIGHT ACROSS GREEN AND RATTLESNAKE RANGE. HIGH
WINDS ARE STILL POSSIBLE IN THE LANDER FOOTHILLS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THURSDAY AND FRIDAY...MODERATE TO HEAVY PRECIPITATION POSSIBLE
ACROSS WESTERN WYOMING THURSDAY THROUGH FRIDAY MORNING WITH SNOW
LEVELS RISING TO NEAR 8000 FEET...INCREASING AVALANCHE DANGER.
HIGH WINDS POSSIBLE ACROSS NATRONA COUNTY AND SOUTHERN FREMONT
COUNTY THURSDAY THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 7, 1:34 PM MST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Riverton WY
134 PM MST Tue Feb 7 2017

WYZ020-022-072345-
Natrona County Lower Elevations-Casper Mountain-
Including the city of Casper
134 PM MST Tue Feb 7 2017

...SNOW TO CONTINUE ACROSS NATRONA COUNTY THIS AFTERNOON...

A QUICK HITTING STORM SYSTEM WILL BRING MODERATE TO LOCALLY HEAVY
SNOW THROUGH THIS AFTERNOON. SNOWFALL AMOUNTS WILL VARY FROM 1 TO
4 INCHES ACROSS THE AREA WITH UP TO 6 INCHES ON CASPER MOUNTAIN.
ROADS WILL LIKELY BECOME SLICK AND SNOW COVERED DURING PERIODS OF
HEAVIER SNOW. SLOW DOWN AND ARRIVE SAFELY AT YOUR DESTINATION. A
CHANCE OF SNOW WILL LINGER TONIGHT ALONG WITH THE POTENTIAL FOR
SHORT BURSTS OF STRONG WEST TO SOUTHWEST WIND OF 40 TO 50 MPH.

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:42 AM MSTSpecial Weather StatementRIW3 hr

Nearby

High Wind Warnings in Wyoming, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.